Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 86, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 25, 2001, 6:04 PM MDT for Prowers County, Colorado. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 6:04 PM MDT (00:04 UTC)
- Expired
- Jun 25, 2001, 7:00 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Prowers County, CO
The radar
The Goodland radar (KGLD), 151 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:15 PM MDT | Thunderstorm Wind 52 E | Granada, CO | |
| Jun 25, 6:26 PM MDT | Hail 1 | Bristol, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 3057 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 260005
SVRPUB
COC099-260100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT MON JUN 25 2001
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PROWERS COUNTY IN SOUTHEAST COLORADO
* UNTIL 700 PM MDT
* AT 604 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
SEVERE THUNDERSTORM 7 MILES WEST OF BRISTOL...OR ABOUT 9 MILES EAST
OF LAMAR...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED WILL BE...
GRANADA AROUND 610 PM MDT...
BRISTOL AROUND 615 PM MDT...
HARTMAN AND HOLLY AROUND 625 PM MDT
AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL AROUND
ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH. GET INDOORS
AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE
BEST PROTECTION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PUEBLO.
LAT...LON 3811 10260 3798 10244 3797 10207 3825 10206
3825 10247What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:40 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 25, 2:40 PM MDT, 3 hours 24 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 240 PM MDT MON JUN 25 2001 ...THUNDERSTORM COVERAGE ONCE AGAIN THE CONCERN... CURRENTLY...CONVECTION TODAY AGAIN MOST CONCENTRATED OVER THE SOUTHWEST MOUNTAINS AND ALONG THE NEW MEXICO BORDER...ISOLATED TSRA POPPING UP OVER THE PLAINS OF LAS ANIMAS AND BACA COUNTIES AS WELL. MAX TEMPS RUNNING VERY CLOSE TO YESTERDAY...WITH READINGS APPROACHING 100 DEGF OVER MUCH OF THE LOWER ARKANSAS VALLEY. MODELWISE...CONTINUED REGRESSIVE UPPER AIR PATTERN WITH FEW DIFFERENCES IN THE SHORT TERM MODELS. IN THE LONGER TERM...MRF/AVN STILL INSISTING UPPER LOW OVER THE EASTERN U.S. RETROGRADES BACK TOWARD NORTH TEXAS BY THE END OF THE WEEK...WHILE OTHER MEDIUM RANGE PROGS AND ENSEMBLES ARE LESS REGRESSIVE. MRF/AVN HAVE BEEN VERY CONSISTENT WITH THIS SCENARIO LAST SEVERAL RUNS. IF LOW CAN BACK UP FAR ENOUGH WEST...WEAK BUT DEEP NERLY UPSLOPE FLOW MAY DEVELOP FRIDAY AND SATURDAY. TONIGHT...EVENING CONVECTION AGAIN TO END QUICKLY AFTER SUNSET...WITH ISOLATED COVERAGE SUFFICIENT FOR MOUNTAIN ZONES. WILL ADD SOME ISOLATED TSRA TO FAR EASTERN PLAINS ZONES AS WELL...GIVEN CURRENT ACTIVITY NOTED ON RADAR. TUESDAY/TUESDAY NIGHT...S/W ENERGY EJECTING FROM SWRN UPPER LOW COMBINED WITH DEEPER TROPICAL MOISTURE TAP SHOULD ALLOW FOR INCREASED PRECIP CHCS. BEST UPWARD MOTION NOTED ACROSS WRN CO AS S/W TROUGH MOVES SLOWLY NORTHWARD TUE/TUE NIGHT...THOUGH WEAK DIV-Q FIELD SPREADS OVER THE ENTIRE CWFA BY EVENING. ETA/NGM MOST AGGRESSIVE WITH PRECIP AMOUNTS...WHILE AVN NOW APPEARS DRIER. APPEARS TO BE A FAVORABLE SCENARIO FOR WIDESPREAD TSRA OVER THE SOUTHWEST MTNS BY TUE AFTERNOON...SO WILL GO WITH LIKELY POPS ZONES 60/61. INCREASED PRECIP H2O SUGGEST A FEW POCKETS OF HEAVY RAIN POSSIBLE. CHC POPS ELSEWHERE LOOK OK...LOWEST OVER THE ERN PLAINS...WHERE SURGE PROGGED BY YESTERDAYS MODELS NOW APPEARS TO REMAIN NORTH OF THE AREA. INCREASED CLOUD COVER AND MOISTURE SHOULD DROP MAX TEMPS A CATEGORY OR 2...THOUGH GUIDANCE APPEARS TOO COOL AND WILL SHADE SLIGHTLY WARMER. WEDNESDAY...SLOW MOVING S/W TROUGH OVER THE AREA COMBINED WITH LOW AND MID LEVEL MOISTURE SHOULD AGAIN PRODUCE SCT AFTERNOON CONVECTION. EXPECT MAX TEMPS SIMILAR TO TUE...AGAIN SLIGHTLY ABOVE GUIDANCE. EXTENDED...RETROGRESSIVE NATURE OF UPPER PATTERN SUGGESTS RIDGE WILL MIGRATE BACK WESTWARD LATE IN THE WEEK...THOUGH NOT FAR ENOUGH WEST TO SHUT DOWN CONVECTION ENTIRELY. WEAK FRONTAL BOUNDARY MAY MAKE ANOTHER ATTEMPT TO SURGE SOUTH ACROSS THE PLAINS... PROVIDING A FOCUS FOR INCREASED CONVECTION. PERSISTENCE APPEARS TO STILL BE A SAFE BET...SO WILL CONTINUE THE CURRENT EXTENDED FORECAST ANOTHER DAY. .PUB...NONE. PETERSEN
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.